Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A note on $ 1$-class groups of number fields

Author: Frank Gerth
Journal: Math. Comp. 29 (1975), 1135-1137
MSC: Primary 12A35; Secondary 12A50, 12A30
MathSciNet review: 0409406
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let F be a number field and K a cyclic extension of degree l over F, where l is a rational prime. The l-class group of K is analyzed as a $ {\operatorname{Gal}}(K/F)$-module in the case where the l-class group of F is trivial. The resulting structure theorem is used to compute the structure of the 3-class groups of certain cyclic cubic fields that are discussed in a paper of D. Shanks.

References [Enhancements On Off] (What's this?)

  • [1] G. GRAS, Sur les l-Classes d'Idéaux dans les Extensions Cycliques Relative de Degré Premier l, Thesis, Grenoble, 1972.
  • [2] C. S. HERZ, Construction of Class Fields, Seminar on Complex Multiplication, Lecture Notes in Math., vol. 21, Springer-Verlag, Berlin and New York, 1966.
  • [3] E. INABA, "Über die Struktur der l-Klassengruppe zyklischer Zahlkörper von Primzahlgrad l," J. Fac. Sci. Imp. Univ. Tokyo Sect. I, v. 4, 1940, pp. 61-115. MR 2, 147. MR 0002999 (2:147a)
  • [4] D. SHANKS, "The simplest cubic fields," Math. Comp., v. 28, 1974, pp. 1137-1152. MR 0352049 (50:4537)
  • [5] W. ZINK, Thesis, Akademie der Wissenschaften der DDR, Berlin.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A35, 12A50, 12A30

Retrieve articles in all journals with MSC: 12A35, 12A50, 12A30

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society